Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 25, 2000, 5:25 PM CST for Palo Pinto County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 25, 2000, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 25, 2000, 6:15 PM CST
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palo Pinto County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 252325
SVRFTW
TXC363-260015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CST SAT MAR 25 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 615 PM CST
* AT 525 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR
DETECTED A SEVERE THUNDERSTORM 8 MILES WEST OF GRAFORD. ANOTHER
SEVERE THUNDERSTORM WAS OVER THE WESTERN PORTION OF
POSSUM KINGDOM LAKE. BOTH STORMS WERE MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE POSSUM KINGDOM LAKE AND GRAFORD.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAFORD AROUND 615 PM CST.
* HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY
WITH THESE STORMS.
LAT...LON 3301 9842 3295 9841 3294 9855 3279 9855
3288 9813 3301 9812What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:25 PM CST, 2 hours earlier.
Area forecast discussion, Mar 25, 3:25 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CST SAT MAR 25 2000 STRONG TO SEVERE THUNDERSTORMS FORMING ALONG AN EAST-WEST BOUNDARY BETWEEN THE FORT WORTH AND SNYDER. THESE STORMS SHOULD SLIDE EAST THROUGH THE EVENING HOURS. COLD FRONTAL BOUNDARY...SOUTHEAST OF A MCALESTER ...TO ARDMORE...WICHITA FALLS LINE...WILL MOVE ONLY SLIGHTLY FARTHER SOUTH BEFORE BECOMING STATIONARY. SURFACE TROUGH IS PROGGED TO PUSH EAST INTO NORTH TEXAS TOMORROW...TEMPORARILY ENDING THE RAIN CHANCES AS DRIER...SLIGHTLY COOLER AIR FILTERS IN. IN THE EXTENDED FORECAST...MAY SEE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AS THE NEXT SHORTWAVE MOVES ACROSS TnHE REGION. #58 DFW 63/83/57/80 6311 ACT 65/85/57/82 4311 .FTW...NONE.
In the hours before
Special weather statement, Mar 25, 11:37 AM CST, 5 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1137 AM CST SAT MAR 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. A COLD FRONT...EXTENDING FROM NEAR MCALESTER OKLAHOMA TO SOUTH OF WICHITA FALLS...WILL MOVE INTO NORTH TEXAS AND STALL ACROSS THE NORTHERN SECTION TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE THE NECESSARY LIFT ACROSS NORTH TEXAS. THE AIR MASS AHEAD OF THE BOUNDARY IS VERY MOIST AND UNSTABLE...AND WILL BE ABLE TO SUPPORT HEAVY PRECIPITATION THUNDERSTORMS. WET BULB ZERO LEVELS WILL BE AROUND 10500 FEET AND SURFACE CAPE VALUES WILL BE NEAR 3000 JOULES PER KILOGRAM. THE STRONG INSTABILITIES INDICATE THAT LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND TONIGHT. ZEMERGENCY MANAGERS ACROSS NORTH TEXAS CAN EXPECT ACTIVATION ANY TIME THIS AFTERNOON OR EVENING.
Local storm report, Mar 25, 5:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...LATE REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CST FRI MAR 17 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0413 PM 3 NW GUNSIGHT TX 0.75 INCH HAIL 03/25/00
STEPHENS
0445 PM TIN TOP TX 1.00 INCH HAIL
03/25/00 PARKER
0456 PM GRAHAM TX 1.00 INCH HAIL
03/25/00 YOUNG REPORTED BY STATE
TROOPER
0505 PM TIN TOP TX 2.00 INCH HAIL
03/25/00 PARKER REPORTED BY HAM
0510 PM GRAFORD TX 1.50 INCH HAIL
03/25/00 PALO_PINTO REPORTED BY HAMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:15 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| Mar 25, 3:37 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 68 min |
| Mar 25, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| Mar 25, 4:15 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| Mar 25, 4:24 PM CST | Severe Thunderstorm Warning | FWD | Young | 66 min |
| Mar 25, 5:00 PM CST | Severe Thunderstorm Warning | FWD | Parker | 60 min |
| Mar 25, 5:09 PM CST | Severe Thunderstorm Warning | FWD | Hood | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.